MAUDE Adverse Event Report: I.T.S. GMBH SPIRAL DRILL, D=3.5MM, L=305MM, AO CONNECTOR

I.T.S. GMBH SPIRAL DRILL, D=3.5MM, L=305MM, AO CONNECTOR
Model Number 61253-305
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have inspected the qc documents of the lot and the quality inspection forms as well as the material certificates showed no deviations and complies with the specifications.The quality forms met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing that would contribute to this complaint condition.A review of the raw material device history record revealed no deviation.The material was determined to be conforming and was used as is per product development approval.As soon further essential information get available a follow-up medwatch form will be filed.This is report 1/2.
 
Event or Problem Description
Patient scheduled to complete a surgical procedure for fracture of the anterior pelvis and posterior acetabulum.During the development of the surgery, the doctor requires drills with a diameter of 2.5 mm, short and long, to perform the brocade procedure, measurement, and later implantation of the cortical screws with a diameter of 3.5mm and plate fixation.After having implanted the second screw and when the doctor was preparing to drill for the implantation of the third screw, the spiral drill with a diameter of 2.5 mm, length 220 mm (reference: (b)(4)) splits, leaving the tip at bone level within the patient.The doctor tries to extract the fragment of the drill bit that is in the patient, but it is not possible because he had a comminuted fracture and in addition to this he has to reposition the location of the screw to be implanted.The doctor continued with the surgery, so he required the spiral drill, diameter 2.5 mm, length 305 mm (reference: (b)(4)) to be able to continue, but when he was drilling for the implantation of the last screw of 12 implanted, this other drill bit also breaks and like the previous one, the tip remains at the bone level inside the patient.

Brand Name
SPIRAL DRILL, D=3.5MM, L=305MM, AO CONNECTOR
Common Device Name
SPIRAL DRILL, D=3.5MM, L=305MM, AO CONNECTOR
Manufacturer (Section D)
I.T.S. GMBH
autal 28
lassnitzh[?]he, styria 8301
AU  8301
Manufacturer (Section G)
I.T.S. GMBH
autal 28
lassnitzh[?]he, styria 8301
AU   8301
Manufacturer Contact
florian grill
autal 28
lassnitzhoehe, 8301
AU   8301
MDR Report Key15121470
Report Number3004369035-2022-00121
Device Sequence Number5646424
Product Code HTW
UDI-Device Identifier09120069818093
UDI-Public9120069818093
Combination Product (Y/N)Y
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61253-305
Device Catalogue Number61253-305
Device Lot Number23/201781
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexUnknown
Patient Weight70 KG